Signs and Risk of Addiction
Because Vicodin carries a high risk of physical and emotional dependence1, anyone taking the drug should be aware of the warning signs of addiction, including: Feeling ill when you run out of Vicodin (including muscle pain, joint pain, night sweats, anxiety, jitters, and insomnia)
Taking more pills to get the same effect3
Taking larger amounts than prescribed, or taking it longer than the healthcare provider intended
Being unable to stop taking it
Craving the drug
Failing to do your job, school work, or other duties
Continuing to take it despite a known detrimental effect on your health, relationships, or other aspects of life4
Juggling healthcare providers to get prescriptions5
Hiding Vicodin or keeping a stash in your office or car6
If you are doing or feeling any of these things, your use is probably excessive and you may be best served to speak with your healthcare provider. Don't delay or be embarrassed. The longer you wait, the more difficult it will be to kick the habit.
Withdrawal symptoms such as insomnia, night sweats, tremors, increased stool, vomiting, and fever can occur when Vicodin is suddenly stopped. To avoid this, your healthcare provider will reduce your dose gradually.